The Facts About
Micronized Creatine And Silica

Do you now, or have you ever taken micronized creatine? If so you may notice on the label it says that it contains silica.

Many people who use a creatine micronized product containing silica have reported that they have stomach problems. This can last for a number of weeks and cause the individual to stop taking creatine altogether.

The issue concerning silica can be concerning so let’s take a look at it.

For the most part the silica is not likely to produce the side effects mentioned, although it cannot be completely eliminated as a possibility.

Many people take silica products to alleviate symptoms of arthritis and haven’t reported any digestive distress.

Silica is relatively harmless in terms of its short-term usage.

It has been classified as a carcinogen but only as it relates to inhalation. With that said, it is possible that some people may have a sensitivity to it. Silica (silica dioxide) is used to prevent moisture from seeping into anything from creatine monohydrate to electronics.

They use it to make cat litter, interesting that were now eating cat litter. You find little packets of silica that say “do not eat” in packaging of computer equipment as well as in jars of bodybuilder supplements.

That is more for the protection of the manufacturers as long-term effects of ingestion are not known, why in the world would anyone want to eat those little packets anyway?

micronized creatine

It has been approved as an additive in food products provided it is not in powdered form, to prevent inhalation.

Conceptually in the digestive tract it might cling to anything moist or draw water away from the lining of the stomach which is why, despite the absence of information linking it to a stomach upset, it could possibly lead to the effects described with a creatine micronized product.

On the other hand, while it doesn’t have any link to dangerous side effects, has been known to cause stomach upset in sensitive individuals.

"Stomach Issues With Micronized Creatine"

If you notice stomach irritation with a creatine micronized product try this.

Stop using the creatine micronized and switch to a pure creatine monohydrate powder for a couple weeks. If the stomach upset diminishes it could mean that the silica in the micronized creatine is an issue with you. If it doesn’t it could just be a sensitivity to creatine itself.

That doesn’t mean you should abandon usage, just cut back to more frequent and smaller doses.

Return To How To Take Creatine Product Page

Leave Micronized Creatine Page & Return To
Plyometrics Home Page

Protected by Copyscape Plagiarism Checker - Do not copy content from this page.

Don't Forget...

Please click the "Facebook" and "Google +" buttons above and let all your friends know about this information. Please also consider using the additional Social Sharing Buttons just above and to the left. Thank you